MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.8MM DRILL BIT/QC/165MM; BIT,DRILL

OBERDORF SYNTHES PRODUKTIONS GMBH 2.8MM DRILL BIT/QC/165MM; BIT,DRILL
Catalog Number 310.288
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, during a wrist fusion procedure, the drill bit became blunt during the first screw insertion.The surgeon used another drill bit from the set to complete the procedure.There was no surgical delay.No patient consequence was reported.Concomitant device reported: unknown screw (part #: unknown, lot #: unknown, quantity: 1).This report is for one (1) 2.8mm drill bit/qc/165mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 310.288, lot 9377162: manufacturing site: bettlach.Release to warehouse date: february 20, 2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A product investigation was completed: the visual inspection with a 10x magnifier has shown that the cutting edges at the forefront of the drill bit are damaged.Otherwise the drill bit is in a good condition with no visible damage.The cutting edges are damaged and therefore not sharp anymore.The complained malfunction can be confirmed without a function test due to the damage.The dimensional inspection showed the features were conforming.The relevant dimensions at the cutting edges cannot be verified anymore due to the damage.The relevant drawings were reviewed.The complaint is confirmed as the cutting edges of the received drill bit are damaged, which has a direct influence on the cutting function of the device.This lot of devices were manufactured in february 2015 no manufacturing related issue could be detected.Based on the provided information the exact cause of this occurrence cannot be defined, it can only be assumed that an excessive metallic contact did cause the damage of the cutting edges.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM DRILL BIT/QC/165MM
Common Device Name
BIT,DRILL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8544079
Report Number8030965-2019-63114
Device Sequence Number13889286
Product Code HTW
UDI-Device Identifier07611819796904
UDI-Public(01)07611819796904
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.288
Device Lot Number9377162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1